Go To Main TNBC Website


  New Posts New Posts RSS Feed - hand tremor and neutropenia with taxol-carbol
  FAQ FAQ  Forum Search   Events   Register Register  Login Login

hand tremor and neutropenia with taxol-carbol

 Post Reply Post Reply
Author
Judy15ws View Drop Down
Newbie
Newbie
Avatar

Joined: Mar 01 2018
Location: Modi'in Israel
Status: Offline
Points: 20
Post Options Post Options   Thanks (0) Thanks(0)   Quote Judy15ws Quote  Post ReplyReply Direct Link To This Post Topic: hand tremor and neutropenia with taxol-carbol
    Posted: Jun 07 2018 at 2:39pm
After having occasional hand tremor from the day of my 5th weekly treatment with taxol-carbol, I tried googling but only came up with one place with FDA reports on this, but they were for severe hand tremors, some ending in death. Certainly not my problem. 
But I would like to know if anyone has experienced this hand tremor thing with taxol-carbo, or knows of someone who has, and what followed.
The chemo is going better than I expected, although we have a saying "Don't open your mouth to the devil." I have a rash which is being treated successfully with steroid cream and antihistamines, and there is always the weekly drama with the blood test and neutropenia. So far, I have been mild, but I still have 7 more treatments to go, which means I need to pass 6 more blood tests. I would really hate for postponements. I left my home of 48 years to move to the same city as my younger son and his family. I am grandmother to 6 (3 children), but my kids brought their kids to visit Grammy for a few hours once a month, at best. I had been planning the move for quite a while, and it was just when I could finally move into high gear to move (complicated family logistics), I was whammed with my invasive breast cancer diagnosis, completely out of the blue. So I moved in a daze, 2 weeks after my lumpectomy, had a port put in because of tricky veins, and started chemo one month after arriving in my new digs. It is such a joy to open my door and see my 10 and 6 year old granddaughters standing there, come in and hug me. I really need to finish chemo asap, and get on with the rest of the program so I can be with my family. I have been waiting for a long time for this. 
I am a proactive kind of gal, so if there is anything dietetic or herbal that has worked with hand tremors or neutropenia, please let me know. 
Many thanks, and everyone, take care!
Judy
Back to Top
Kellyless View Drop Down
Senior Member
Senior Member


Joined: Jun 18 2009
Location: Dallas, Texas
Status: Offline
Points: 957
Post Options Post Options   Thanks (0) Thanks(0)   Quote Kellyless Quote  Post ReplyReply Direct Link To This Post Posted: Jun 07 2018 at 3:36pm
There are drugs to treat the neutropenia, Neulasta, Neupogen, Granix if your doc hasn't mentioned them, ask her. I squeaked thru this chemo without it (I did Neulasta shots every treatment the first time), but we were prepared to do Neulasta if my numbers got low enough to cause delays. My platelets were super low, I barely barely avoided delays for that. Remember to eat as much iron rich food as you can for your inevitable anemia. The anemia was the a$$ kicker for me both times, I would feel so exhausted when it kicked in. Make sure they've tested your vitamin D, that can contribute to neutropenia as well.
IDC, 2.2 cm, Stage IIb,lumpectomy 1/30/09 ACx4,Tx4 36 rads
6/1/17 Local recurrence same breast, same spot 1.8cm Carb.4x every 3 wks, Taxol 12x once wk. Dbl Mast. PCR!! Reconstruction fail, NED!
Back to Top
Judy15ws View Drop Down
Newbie
Newbie
Avatar

Joined: Mar 01 2018
Location: Modi'in Israel
Status: Offline
Points: 20
Post Options Post Options   Thanks (0) Thanks(0)   Quote Judy15ws Quote  Post ReplyReply Direct Link To This Post Posted: Jun 09 2018 at 11:38am
Thanks, Kellyless, for your answer. You are bang on about that exhaustion suddenly hitting. 
I started weeks ago eating beef liver twice a week, and I love spinach. When I asked my doctor about shots to bring up my neutrophil count, she explained that unless it reaches life-threatening levels, the protocol is to skip a treatment to allow the white count to recover. Seems the drugs that you mentioned have their own side effects that they would prefer to avoid if possible. I have some herbal books around somewhere, and I'll see if they can point me somewhere. I live in Israel, and we don't have everything available that is readily found in the States. 
All the best in health!
Judy
Back to Top
 Post Reply Post Reply
  Share Topic   

Forum Jump Forum Permissions View Drop Down

Forum Software by Web Wiz Forums® version 11.05
Copyright ©2001-2016 Web Wiz Ltd.